Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 54, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 4, 2017, 7:46 AM CDT for Kay County, Oklahoma. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2017, 7:46 AM CDT (12:46 UTC)
- Expired
- Jun 4, 2017, 12:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Kay County, OK
The radar
The Vance AFB radar (KVNX), 102 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:51 AM CDT | FLASH FLOOD | 3 S Kildare, OK | WATER FLOWING OVER SEVERAL COUNTY ROADS AND US HIGHWAY 77. |
| Jun 4, 9:22 AM CDT | FLASH FLOOD | 4 Se Kildare, OK | COLEMAN ROAD CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955
WGUS54 KOUN 041246
FFWOUN
OKC071-041545-
/O.NEW.KOUN.FF.W.0054.170604T1246Z-170604T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
746 AM CDT SUN JUN 4 2017
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
East central Kay County in northern Oklahoma...
* Until 1045 AM CDT
* At 745 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Nearly three inches of rain
have already fallen. Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
northeast Ponca City, Kildare and western Kaw Lake.
Additional rainfall amounts of up to 1 to 2 inches are possible in
the warned area over the next hour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3675 9689 3673 9691 3668 9693 3669 9700
3669 9702 3670 9703 3670 9704 3671 9707
3685 9707 3685 9692
$$
032 follow-up statements
189
WGUS74 KOUN 041418
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
918 AM CDT SUN JUN 4 2017
OKC071-041545-
/O.CON.KOUN.FF.W.0054.000000T0000Z-170604T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kay OK-
918 AM CDT SUN JUN 4 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
EAST CENTRAL KAY COUNTY...
At 913 AM CDT, Doppler radar indicated heavy rain across the warned
area. Nearly 4 inches of rain have fallen in the past 2 hours. Flash
flooding is already occurring, and water has been reported over
highway 77, north of the highway 11 junction near the railroad
crossing. Dangerous flash flooding may also be occuring just west of
Kaw Lake near Camp McFadden, along Silverdale Road, and Hartford
Avenue. Move to higher ground now.
Some locations that will experience flooding include...
northeast Ponca City, Kildare and western Kaw Lake.
Additional rainfall amounts near one inch will be possible over the
next hour 5 miles southwest of Kaw City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3675 9689 3673 9691 3668 9693 3669 9700
3669 9702 3670 9703 3670 9704 3671 9707
3685 9707 3685 9692
$$
03826
WGUS54 KOUN 041540
FFWOUN
OKC071-041715-
/O.EXT.KOUN.FF.W.0054.000000T0000Z-170604T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
1040 AM CDT SUN JUN 4 2017
The National Weather Service in Norman has extended the
* Flash Flood Warning for...
East central Kay County in northern Oklahoma...
* Until 1215 PM CDT
* At 1031 AM CDT, emergency management officials reported dangerous
flash flooding is occuring. Flash Flooding was reported along
Enterprise Road between Hartford Avenue and Lake Road. If you live
near or close to just west of Kaw Lake near Camp McFadden be on
alert for dangerous flash flooding! Move to higher ground now.
* Some locations that will experience flooding include...
northeast Ponca City, Kildare and western Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3675 9689 3673 9691 3668 9693 3669 9700
3669 9702 3670 9703 3670 9704 3671 9707
3685 9707 3685 9692
$$
MAHALEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:06 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 4, 3:06 AM CDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Norman OK 306 AM CDT Sun Jun 4 2017 .DISCUSSION... Upper low will begin to ever so slowly translate south and southeast by late today and tonight. Before this occurs will see another day with showers and thunderstorms developing and drifting slowly around the low. Remains difficult to determine best locations for rain to develop, but better chances should shift south through the day into tonight. Main impacts will again be isolated heavy rainfall, with highest chances across southern half of Oklahoma into north Texas this afternoon into this evening. Some lingering precip chances across the south/southeast on Monday, otherwise most of the area will be dry with warmer temps. As we go through the upcoming week we get into a north/northwest flow regime. Models are a bit more aggressive this morning with the potential for high plains activity making daily runs at/into mainly western portions of Oklahoma. Perhaps a bit stronger signal for complex of storms affecting more of the area Thursday night into Friday. Highs climbing back into the 90s across parts of the area by next weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 78 66 83 64 / 50 40 20 0 Hobart OK 80 64 85 64 / 50 30 20 0 Wichita Falls TX 82 66 84 66 / 60 40 20 10 Gage OK 79 61 84 61 / 30 10 10 0 Ponca City OK 80 64 86 63 / 50 30 10 0 Durant OK 83 68 83 66 / 60 50 40 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 04/30
Hazardous weather outlook, Jun 4, 5:12 AM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 512 AM CDT Sun Jun 4 2017 OKZ004>048-050>052-TXZ083>090-042115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 512 AM CDT Sun Jun 4 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered showers and thunderstorms will be a constant presence across the region through today. Severe storms are not anticipated. However, a few strong thunderstorms will be capable of locally heavy rainfall and gusty winds. .Heavy Rainfall/Flooding... Isolated strong, slow moving, thunderstorms are possible through today. These storms, combined with the impacts from the previous days rainfall, may result in localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Shower and thunderstorm chances will persist into Monday, but begin to tapper off to the east and southeast through the day. Shower and thunderstorm chances return for parts of the area beginning Wednesday and continuing through Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:58 PM CDT | Areal Flood Advisory | OUN | Kay, Noble | 2 hr |
| Jun 3, 8:47 PM CDT | Areal Flood Advisory | OUN | Canadian | 118 min |
| Jun 4, 2:10 AM CDT | Areal Flood Advisory | OUN | Atoka | 3 hr |
| Jun 4, 7:20 AM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.